MAUDE Adverse Event Report: CARBON MEDICAL TECHNOLOGIES, INC. MAMMOSTAR REVOLVE BIOPSY SITE IDENTIFIER, 10GA; MARKER, RADIOGRAPGIC, IMPLANTABLE

CARBON MEDICAL TECHNOLOGIES, INC. MAMMOSTAR REVOLVE BIOPSY SITE IDENTIFIER, 10GA; MARKER, RADIOGRAPGIC, IMPLANTABLE
Model Number STAR1032
Medical Device Problem Code Expulsion (2933)
Health Effect - Clinical Codes Abscess (1690); Foreign Body Reaction (1868)
Date of Event 10/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mammostar biopsy site identifier is a sterile, single-patient use device that is placed into soft tissue during a biopsy procedure to radiographically mark a surgical location.In all cases, the mammostar biopsy site identifier is used in conjunction with a biopsy needle and other accessories to complete the biopsy procedure.It was reported that the patient had one mammostar biopsy site identifier (star1032) place after a biopsy procedure approximately 2 years ago.The procedure was completed without incident at the time.On (b)(6) 2020, the patient came to hospital because she has the a warm red area on her breast under the nipple.It was red with a white center spot.The doctor decided to try to remove the spot.A lot of white/yellow liquid came out.The physician discovers a "gel" with ceramic inside, looking like a mammostar.No testing on the specific device has been conducted as the device was not returned for evaluation.The device history record was reviewed and noted no discrepancies existed before release including but not limited to packaging and sterilization records.Biocompatibility testing was conducted as part of the initial qualification of this device and was determined to be non- immunogenic.A related experience review was conducted with no other instances of this event having been reported for this catalog number at any other facility.Although it could not be concluded that this device caused or contributed to this event, it has been determined to be reportable pursuant to 21 cfr 803 due to the reported adverse event.As such, we are submitting this medwatch report.
 
Event or Problem Description
It was reported that the patient had one mammostar biopsy site identifier (star1032) place after a biopsy procedure approximately 2 years ago.In (b)(6) 2020, the patient came to hospital because there was a warm and red spot on her breast near the nipple.The physician decided to remove the spot.A lot of white/yellow liquid came out.The physician discovers a "gel" with ceramic inside, looking like a mammostar.The st vab 2 yrs ago was uneventful, the scar is not at the same area of where the marker came out.

Brand Name
MAMMOSTAR REVOLVE BIOPSY SITE IDENTIFIER, 10GA
Common Device Name
MARKER, RADIOGRAPGIC, IMPLANTABLE
Manufacturer (Section D)
CARBON MEDICAL TECHNOLOGIES, INC.
1290 hammond road
saint paul MN 55110
MDR Report Key11347044
Report Number2134494-2021-00001
Device Sequence Number4107845
Product Code NEU
UDI-Device Identifier00858015005370
UDI-Public00858015005370
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K100994
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation 505
Type of Report Initial
Report Date (Section B) 02/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/06/2021
Device Model NumberSTAR1032
Device Catalogue NumberSTAR1032
Device Lot Number1609170A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2021
Initial Report FDA Received Date02/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
REVOLVE BIOPSY SYSTEMOTHER ACCESSORIES
Outcome Attributed to Adverse Event Other;